LungLoveLink

Linking you to resources and support in the lung cancer community!

I had a right upper lobectomy in December and had my first fulmonary function test since surgery today.  He said it has changed and so he gave me symbicort to use two daily and I already have spiriva.  I have to take a pulse ox home on monday and sleep with it to see if my oxygen drops in the night.  Is this normal after surgery?  It is scaring me and here comes the anxiety again...  Has anyone experienced this?

 

Views: 115

Reply to This

Replies to This Discussion

Hello- It's OK to be concerned, but it sounds like what your doctor wants you to do is normal for that surgery. I assume he wants to check your ox level throughout the day and night. Your pulmonary function will change and improve in the next few months after your surgery. Prescribing the Symbicort will open the lungs more than spiriva alone. He will probably check you for the next 6+ months since that surgery takes almost a year to heal fully. I had a left upper lobectomy last July and my doctor checked my breathing every 2 months as well as chest xrays and a CT. My breathing improved quite a bit from 2 months after surgery to now.

Don't be afraid to call your doctor and ASK him about the tests and make sure he addresses your concerns and fears. Too often the doc assumes you know why he's doing something- make sure you ask plenty of questions! If he doesn't want to answer your questions or brushes you off, find another doctor! You had a big surgery that requires a lot of aftercare. The more you know, the better and more positive you will feel. Good luck and feel better!

 

Elaine

Thank you so much elaine for your help.  The whole thing is so overwhelming sometimes and although it may seem little to them, it is a concern for us.  I will ask them on Monday when I go in.  Again thanks for your help.

 

Cathy

I had my lung surgery in November, 2011.  Before that I was diagnosed with COPD in 2009 and was already on 2 inhalers, Spiriva, and Albuterol.  Since the surgery I was put on a 3rd one, Advair.  Considering what we had done, I think it's pretty normal to be using these.  Don't worry yourself too much with all of this.  I know it's overwhelming but I think the more upset you are the worse it will all be.  Try and keep calm and look forward to feeling better.  You will improve!!  You have to be patient as it does take awhile.  A lot of this will now be a normal way of life for you, hard to accept I know but you can do it and we are all here to help you.  Keep your chin up and a day at a time!!!!  Always here!!!!

RSS

© 2014   Created by AmyLCA.

Badges  |  Report an Issue  |  Terms of Service